MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S HTLV I/II REAGENT KIT; HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II (E COLI, RECOM) AG AND SYNTH PEPTIDES

ABBOTT GMBH ALINITY S HTLV I/II REAGENT KIT; HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II (E COLI, RECOM) AG AND SYNTH PEPTIDES
Catalog Number 06P07-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed false repeat reactive alinity s htlv i/ii results on a cadaveric tissue donor sample.The following data was provided: 11sep2022 sample id (b)(6) initial result = 2.55; repeat = 3.39 and 3.76 s/co.Western blot = negative.The donated tissue was discarded due to the false reactive htlv i/ii results.The sample appearance was normal and spun according to the package insert requirements.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, review of field data, returned sample analysis, and a cross functional team (cft) review.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Ticket and trending review determined no trends for the complaint list number/lot number or complaint issue.Device history record review did not identify any potential non-conformances, non-conformances or deviations with the complaint lot.To assess the level of hemolysis, a visual inspection of the returned cadaveric samples was performed.The assessment was performed by applying the visual inspection reference guide of the american red cross biomedical services.Per american and european red cross standards, the acceptable level of hemolysis (based on visual/qualitative inspection) is less than 0.8%.The following summarizes the findings of the visual inspection of the returned samples: 171581: 2% of hemolysis; 171511: 0.9% of hemolysis; 171268: 1% of hemolysis; 171649: 0.9% of hemolysis; 172614: 1% of hemolysis.The assessment concluded all 5 samples exceed the acceptable level of hemolysis per the american and european red cross standards.Further, alinity s htlv i/ii testing and cell-dyn sapphire hemoglobin testing on the returned specimens was performed.The testing concluded all 5 samples were nonreactive and none had hemoglobin levels exceeding package insert (all 5 less than 500 mg/dl).A technical review of field data for alinity s htlv i/ii was performed.Overall, the reactive rates of reagent lot 34143be00 across core, applicable peer sites and across all us customer sites were collected and assessed.Across all us customers, the initial reactive rate (irr), repeat reactive rate (rrr) and specificity (assuming zero prevalence) observed for lot 34143be00 is within product requirements, within package insert representative data for cadaveric specimens and comparable to other lots analyzed in the comparison.Lot 34143be00 was not tested at peer sites.The cft reviewed and determined the adverse event was related to correct use and concluded the risk management file (rmf) is adequate and sufficiently addresses the issue under review.Labeling was reviewed and sufficiently addresses the customer¿s issue.Based on the investigation the alinity s htlv i/ii reagent lot 34143be00 met performance specifications and performed as intended at the customer site as all reactive rates were within product requirements respectively package insert claims for cadaveric testing.Further, a systemic issue and/or product deficiency was not identified.

Brand Name
ALINITY S HTLV I/II REAGENT KIT
Common Device Name
HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II (E COLI, RECOM) AG AND SYNTH PEPTIDES
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15506685
Report Number3002809144-2022-00339
Device Sequence Number5920475
Product Code QHM
UDI-Device Identifier00380740117214
UDI-Public00380740117214
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BL 125675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2023
Device Catalogue Number06P07-60
Device Lot Number34143BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6)
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown